My daughter just got her first shots today...

Kea - posted on 02/08/2010 ( 30 moms have responded )

12

13

0

3 in her thighs.. She's screaming her head off, but the dr said to not give her tylenol because it can mask the effects of the shots?? She's not eating.. Any suggestions on what to do??

MOST HELPFUL POSTS

[deleted account]

I gave my daughter the infant tylenol when she screamed her head off. I don't believe in giving it to them beforehand...but if they are clearly in pain I can't see NOT giving it to them to ease the pain.

Ashley - posted on 02/08/2010

71

25

5

That is absolutely crazy!

My doctor told me to give my baby .03 ml of tylenol every 6 hrs when she got her first set of shots and it DEFINATELY helped!

One of the side effects of the shots is a fever and if and when that happens u should giver her tylenol for sure! I dont kno why on earth ur doctor would say not to give it to her! Time to find a new one and kick his butt to the curb!

[deleted account]

I'm with Jessica. My doctor told me to give tylenol shortly before the needle goes in and 4 hours after that. that way there was almost no chance for a fever to set in. I have two babies myself. definitely recommend the tylenol. not eating well for the first few days is normal as well.

Jane - posted on 02/09/2010

353

7

35

I've never heard of not being able to give tylonal or motrin after their shots. Maybe next time you can ask to have them spread out to she doesn't have to have so many @ once. I didn't do that but I know a lot of parents do.

Melissa - posted on 02/08/2010

663

7

67

My dr. said Tylenol was fine. But either way, on the day of my son's first shots (2 months) he slept for 8 hrs straight, this was the first time he slept that long. I was worried at first when I woke up but he was fine. After my husband and I went to work the next day everyone said 'oh yeah, mine slept through the night after shots too!' I just wished someone had told me that before his shots instead of just saying 'oh, that's gonna suck for him'.

This conversation has been closed to further comments

30 Comments

View replies by

Nosheen - posted on 01/03/2013

36

0

0

hi, im a first time mom and my baby is 6wks old and had 3 injections today is it ok to bath her?

Nosheen - posted on 01/03/2013

36

0

0

my baby is 6 weeks & 2 days old she just had 3 injections today 2in the right leg & 1 in the left can i bath her?

Shannon - posted on 02/09/2010

21

11

3

I still remember the horrible day of taking my first one in for her first shots, I think I cried more than her. I was told to give her tylenol about 20 minutes before her appt so that it is as effective as possible with the shots. My baby goes in on thursday for her first shots so hopefully it goes well. If your little one goes a substantial amount without eating I would be concerned that she might get dehydrated so keep an eye on her.

Allison - posted on 02/09/2010

38

17

1

I gave my son Tylenol before and about 4-6 hours after. My doctor recommended it,

Jenna - posted on 02/08/2010

106

33

19

also give her a luke warm bath apply a warm wash cloth on her leg so it gets the meds in her leg flowing and the swelling will go down.

Jenna - posted on 02/08/2010

106

33

19

give her baby Motrin works better than tylenol thats what ive always used and recommended by my kids doctors.

Theresa - posted on 02/08/2010

1,310

22

231

Give her Tylenol! I've never heard a doc say not to. My doc will even give it to my kids at the begining of their appts so that it has kicked in by the time the shots come.

Tara - posted on 02/08/2010

1,289

24

206

That's really odd. My doctor and the health nurse both said that baby tylenol in the right dose for my daughter's weight would help with any discomfort she had. I've given the baby tylenol to both of my girls if they had pain from the shots. Other than that you could try holding a warm washcloth over the area where she had the injections - that, a bottle and a cuddle was usually enough to help with both my girls.

Lee Ann - posted on 02/08/2010

131

65

1

aww well i hope she starts to feel better but, i gave my daughter 0.4ml & if that dose not seem to help go up to the 0.8 ml.....good luck hun

AMANDA - posted on 02/08/2010

55

8

2

It depend on her weight my son was little but his first shots we had to give him the smaller dose....look it up online! That is ur best bet........in the article i read today it said that because the shots weaken the babies immune systems for some reason the shots are lowing the effectivness on the vaccines. I was surprised to hear that but i think if u give it to her only when her temps HIGH she will be perfectly fine

Emilie - posted on 02/08/2010

916

35

139

I have had to give my daughter children's tylenol before as an infant, the doctor told me to give her half of the lowest recommended dose listed on the bottle.

Kea - posted on 02/08/2010

12

13

0

She is almost 13lbs.. 12lb 13 1/2oz..
She doesn't have any swelling.. and she would latch on and then start crying =/ her daddy finally got her to sleep.. hopefully she'll start feeling better.

[deleted account]

The first is always the worst...my daughters doc always tells me not to be afraid to give her tylenol....I would give it to her anyways. How long has she been crying for and what kind of crying is it(high-pitched)? Is she having a reaction? You may need to call the office and talk to a nurse. If her leg swells up and is really red then she is definetly having a reaction....if this is the case try putting cold compresses on her leg. If you breastfeed try offering her the breast...it is soothing. It sounds to me like she is having a reaction(cause of the screaming)...crying and irritability is normal but if she is screaming then she is in pain. Keep an eye on the injection site. I hope she feels better soon....:(

Kea - posted on 02/08/2010

12

13

0

She is 3months old.. How much Tylenol should I give her? I am using just regular Children's Tylenol..
The doctor she goes to is great with her.. but my mom also thought it was weird that she said not to give it to her.. she told me that she always gave me tylenol after I got all of my shots..

Lee Ann - posted on 02/08/2010

131

65

1

My dr. always advised me to alternate between tylenol & motrin, that always seemed to help the best & then i would also give my little girl tylenol or motrin about 30 mins before she would get her shots, try warm rags on the areas where the shot was given.

AMANDA - posted on 02/08/2010

55

8

2

See thats a tought one cuz i just now today read an article about that and it was the first time i have heard it. Have u taken her temperature? If it is above 101 i would give her the tylenol for sure. If a babies temp gets to high they can have a seizure and if she has a fever she is misserable. I was shocked to read that article because my doc tells me to give my son tylenol as soon as they take us back to the examining room. I guess do what u feel is best....i just feel bad for your lil mama. Good luck and do what ur gut tells you.....sometimes the docs dont always know what is best.

Stevie - posted on 02/08/2010

1,210

42

247

give her some tylenol wow i cant believer they told you not to ive never not given my son tylenol when he got his shots wow no give her some its not going to mess with it unless she is allergic to it or the shots which i am doubting she is and she will probably be fussy for the day/night and maybe tomorrow or a couple of days when my son got his first shots he was fussy that day and maybe the day after all the other shots not fussy at all except when he was getting them and keep trying to get her to eat something what kind of tylenol do you have btw

Emilie - posted on 02/08/2010

916

35

139

If the doctor told you that, then next time I would take her to a different doctor.

Torey - posted on 02/08/2010

136

153

20

Hello Kea,



I'm not sure what you doctor is talking about not giving her tylenol. My opinion that is just crazy. My kiddos doctor highly suggest I give them tylenol every 3-4 hours for the next 24 hours. And they rec'd the full effect of the shot. I suggest to give her the tylenol and gently massage her little legs. Hope that this helps you out.



Torey

www.Moms4HealthyFamilys.com

Emilie - posted on 02/08/2010

916

35

139

I have never heard of a doctor telling a mother not to give tylenol, the doctor always recommended tylenol to me when my kids had their shots. That doctor must be crazy, tylenol does not affect the shots. Tylenol is perfectly safe that is what doctors recommend for everybody for everything for people of every age.

Michelle - posted on 02/08/2010

15

45

3

you can give her infant panadol. Most of the side effects usually don't come for a couple of days. My daughter had a reaction to her first needles and the side effects came three days after her shots.

Natalie - posted on 02/08/2010

448

73

85

Hm, that's weird. My doctors always told me to give my babies a shot of Tylenol 30 Minutes to an hour before the shots so it would already be in affect so the baby won't be in pain or get fever.

So never heard of that before....

Jessica - posted on 02/08/2010

6

16

1

What the doctor said that....No give her tylenol...None of the doctors ever told me that and I have two babies...Tylenol won't hurt and will make her feel much better...

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms